MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BARE PL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BARE PL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1.5-2-3D-ES
Medical Device Problem Codes Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the a coil prematurely detached in the middle of the catheter during deployment, and another coil became stuck in the middle of the microcatheter.The patient was undergoing treatment for an unruptured, saccular aneurysm located in the ica.The max diameter was 5mm, and the neck diameter was 4mm.The patient's vessel tortuosity was moderate.It was reported that the pushwire was not bent or broken, and no medical/surgical intervention was required.There was no friction or difficulty with the coil that prematurely detached.The physician did not reposition the coil, no detachment attempts were made, and the physician did not rotate the delivery pusher during the procedure.A continuous flush had been administered.There was no damage to the catheter or the coil that was stuck in the microcatheter. the patient did not experience any injury or complications.The devices were prepared according to the instructions for use (ifu).Ancillary devices include an sl-10 microcatheter.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: as found condition: the axium prime coil was returned for analysis within a shipping box; within a sealed plastic biohazard pouch; within a dispenser coil and within an introducer sheath.The sl-10 micro catheter used during the event was not returned for analysis.Visual inspection/damage location details: the axium prime pusher was found broken distal to the break indicator.This is potentially caused by a manual detachment attempt.The proximal segment (actuator interface, positive load indicator and break indicator) was not returned for analysis.The release wire was extending out the distal segment ~3.3cm.The coin was found fully retracted out of the lumen stop.The coin was found undamaged.The shield coil was found undamaged.The implant coil was already detached and found within the introducer sheath.The implant coil was found slightly stretched.Testing/analysis: n/a conclusion: based on the analysis performed, the customer report of ¿premature detachment" could not be confirmed.The pusher was found broken and the release wire and coin were found fully retracted out of the lumen stop, detaching the implant coil as expected by the detachment elements.The cause of the pusher break could not be determined.As the sl-10 micro catheter and proximal pusher segment were not returned for analysis, any contribution of the micro catheter and proximal pusher segment to the premature detachment could not be determined.The implant coil was found stretched.Possible causes for implant coil stretch are lack of hydration before procedure, user does not maintain continuous flush, tortuous anatomy, coil not retracted in a one-to-one motion with the implant pusher during repositioning, pusher rotation and user advances/retracts coil against resistance.Customer reported no damage to the pusher, devices were prepared per ifu, no friction or difficulty, the sl-10 micro catheter is compatible for use with the axium prime coil.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that both coils detached prematurely.The coil with lot: a943699 was stuck in the microcatheter.The coils did not push out of the introducer sheaths smoothly; strong resistance was felt.The cause of the issues was not known.
 
Additional Manufacturer Narrative
Associated with rr #: 2029214-2022-01391.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BARE PL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15118119
Report Number2029214-2022-01257
Device Sequence Number12165962
Product Code KRD
UDI-Device Identifier00847536031845
UDI-Public00847536031845
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/06/2022
Device Model NumberAPB-1.5-2-3D-ES
Device Catalogue NumberAPB-1.5-2-3D-ES
Device Lot NumberA943699
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2022
Supplement Date Received by Manufacturer08/01/2022
09/19/2022
Initial Report FDA Received Date07/27/2022
Supplement Report FDA Received Date08/17/2022
10/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/07/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown